# SDR QMLA2018032118035

- Difficulty date: March 21, 2018
- Submitted: March 23, 2018
- Operation: Air carrier
- Aircraft: N986LF
- Make and model: Urocop EC135T2
- Aircraft serial: 0385
- Aircraft time: 5,111 hours, 18,613 cycles
- Engine: Tmeca ARRIUS2B2
- Engine time: 6,988 hours
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: ES611423
- Condition: Burned
- Location: Blower
- Stage of operation: DE
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: O

## Discrepancy

DURING FINAL MINUTES OF FLIGHT.  ALL FLIGHT CREW MEMBERS SMELLED A SUDDEN, AND STRONG, ONSET OF A STRANGE ODOR.  POSSIBLY ELECTRIC OR INSULATION IN NATURE. VISUALLY CHECKED FOR SMOKE, NONE NOTED. VISUALLY CHECKED FOR ABNORMALITES OR INDICATIONS, NONE NOTED. PILOT SHUT OFF THE AIR CONDITIONING. AT THAT POINT ALL CREW CEASED TO DETECT THE ODOR. PILOT FINISHED THE LAST FEW MINUTES OF FLIGHT TO BASE. THE MECHANIC DISCONNECTED THE BATTERY. AND TROUBLESHOT THE DISCRPANCY. INSPECTED ALL MAJOR WIRING AND INSTRUMENTS FOR ANY DAMAGE, SIGNS OF HEAT. FOUND NOTHING. VISUALLY INSPECTED  THE AVONICS SHELF, CENTER CONSOLE, FORWARD INSTRUMENT CONSOLE, FORWARD AND MID BELLY PANEL ACCESS AREAS, TRANSMISSION DECK, ENGINE DECKS, GENERAL INTERIOR AND BEHIND INTERIOR PANELS OF REAR CABIN. NO DAMAGE NOTED.  THE BATTERY WAS CONNECTED AND EXTENAL POWER APPLIED. SYSTEM WAS PLACED UNDER LOAD TO INCLUDE LIGHTS, INSTRUMENTS, AND MEDICAL GEAR. NO ODORS DETECTED. ENGAGED AIR CONDITION FAN, THE ODOR WAS IMMEDIATELY DETECTED. AIR COND AFT BLOWER MOTOR WAS NOTED AS MAKING AN ABNORMAL AND LOAD NOISE, AS WELL AS GETTING HOT TO THE TOUCH IN A SHORT SPAN OF TIME. SYSTEM WAS SHUT DOWN.   A NEW AFT BLOWER MOTOR OPS CHECKED GOOD WITH NO ODO DETECTED.  NO FURTHER DISCREPANCIES NOTED. ACFT RETURNED TO SERVICE.
